Alert archive / Louisiana / Flash Flood Warnings in 2016

Flash Flood Warning 29, NWS Shreveport, LA

March 9, 2016Ouachita Parish, Louisiana

NWS Shreveport, LA issued this flash flood warning at Mar 9, 2016, 6:01 PM CST for Ouachita Parish, Louisiana. It was in force for 18 hr. 10 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 9, 2016, 6:01 PM CST (00:01 UTC)
Expired
Mar 10, 2016, 12:00 PM CST
In force
18 hr
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Emergency
Flash flood emergency
Flood severity
None

County Ouachita Parish, LA

The radar

The Shreveport radar (KSHV), 164 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 9, 6:16 PM CSTFLASH FLOOD4 Nne Monroe, LAWATER BEGINNING TO GET INTO HOMES IN SEVERAL NEIGHBORHOODS IN NORTH MONROE.
Mar 9, 9:02 PM CSTHEAVY RAIN 16.712 Sw Swartz, LASTORM TOTAL PRECIPITATION OF 16.71 INCHES IN LAKESHORE/SWARTZ. 7.82 INCHES OF THAT TOTAL FELL TODAY...WHILE 8.89 INCHES FELL YESTERDAY...
Mar 9, 9:30 PM CSTFLASH FLOOD8 Wsw Claiborne, LA*** 1 FATAL *** 22 YR OLD MALE DROWNED WHEN THE VEHICLE HE WAS DRIVING WAS SWEPT OFF THE ROAD BY FLOODWATERS.
Mar 9, 10:32 PM CSTFLASH FLOODMonroe, LARESIDENTS IN THE LOUIS LOCKE NEIGHBORHOOD... ROWAN CIRCLE AND DEBORAH DRIVE/RIVER OAKS NEIGHBORHOOD ARE BEING ASKED TO EVACUATE THEIR HOMES IMMEDIATELY DUE TO RISING FLOOD WATER.
Mar 10, 3:18 AM CSTFLASH FLOODMonroe, LA11 PEOPLE WERE RESCUED FROM FLOODED HOMES AND STRANDED CARS IN THE OREGON TRAIL AREA.
Mar 10, 7:00 AM CSTHEAVY RAIN 17.28Monroe, LASTORM TOTAL THUS FAR AT THE MONROE REGIONAL AIRPORT. STILL RAINING.
Mar 10, 7:00 AM CSTHEAVY RAIN 20.972 Nnw Monroe, LASTORM TOTAL THUS FAR. STILL RAINING.
Mar 10, 7:30 AM CSTHEAVY RAIN 17.78Monroe, LASTORM TOTAL AS OF 730 AM AT DELTA COMMUNITY COLLEGE. STILL RAINING.
Mar 10, 7:30 AM CSTHEAVY RAIN 19.06Swartz, LASTORM TOTAL AS OF 730 AM THIS MORNING. STILL RAINING.
Mar 10, 8:34 AM CSTFLASH FLOODWest Monroe, LAINTERSTATE 20 AT MILE MARKER 111 HAS BEEN SHUT DOWN DUE TO FLOODING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KBAD), launched 00:00Z, 0.0 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2016-03-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2016-03-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -90 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
676 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
-90 m²/s²
0-3 km storm-relative helicity
-142 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

826 
WGUS54 KSHV 100001
FFWSHV
LAC073-100600-
/O.NEW.KSHV.FF.W.0029.160310T0001Z-160310T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
601 PM CST WED MAR 9 2016

...FLASH FLOOD EMERGENCY FOR OUACHITA PARISH INCLUDING THE CITY
OF MONROE LOUISIANA...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  OUACHITA PARISH IN NORTH CENTRAL LOUISIANA...

* UNTIL MIDNIGHT CST THURSDAY
    
* AT 558 PM CST...DOPPLER RADAR INDICATED REPEATED THUNDERSTORM
  ACTIVITY ACROSS THE WARNED AREA. THESE THUNDERSTORMS WILL PRODUCE
  ADDITIONAL RAINFALL AMOUNTS OF 3 TO 6 INCHES...ON TOP OF THE
  NEAR 10 INCHES OF RAIN THE PARISH HAS ALREADY RECEIVED OVER THE 
  PAST 18 TO 24 HOURS. FLOODING IS ALREADY WIDESPREAD ACROSS THE 
  PARISH WITH EVACUATIONS AND HIGH WATER RESCUES BEING REPORTED 
  ACROSS PORTIONS OF THE PARISH. TRAVEL IS NOT RECOMMENDED 
  OVERNIGHT. 

  THIS IS A FLASH FLOOD EMERGENCY FOR OUACHITA PARISH INCLUDING THE
  CITY OF MONROE.   

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  MONROE...CLAIBORNE...WEST MONROE...BROWNSVILLE-BAWCOM...
  BROWNSVILLE-BAWCOMVILLE...SWARTZ...RICHWOOD...STERLINGTON...PINE GROVE...
  MINERAL SPRINGS...LUNA...GUTHRIE...FONDALE...BOSCO...EUREKA...CADERVILLE...
  DESHARD...DREW...FAIRBANKS AND CALHOUN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW! THIS IS AN EXTREMELY DANGEROUS AND LIFE
THREATENING SITUATION. DO NOT ATTEMPT TO TRAVEL UNLESS YOU ARE
FLEEING AN AREA SUBJECT TO FLOODING OR UNDER AN EVACUATION ORDER.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. 

IF YOU ENCOUNTER FLOODED ROADS...TURN AROUND...DON'T DROWN! MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3240 9200 3229 9203 3228 9210 3226 9211
      3228 9231 3232 9231 3241 9242 3258 9241
      3259 9223 3261 9222 3269 9209 3272 9207
      3269 9205 3270 9203 3271 9204 3271 9197
      3266 9194 3266 9191 3260 9193 3252 9190

$$

13
2 follow-up statements
587 
WGUS54 KSHV 100552
FFWSHV
LAC073-101200-
/O.EXT.KSHV.FF.W.0029.000000T0000Z-160310T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1152 PM CST WED MAR 9 2016

...FLASH FLOOD EMERGENCY FOR OUACHITA PARISH INCLUDING THE CITY OF
MONROE LOUISIANA...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  OUACHITA PARISH IN NORTH CENTRAL LOUISIANA...

* UNTIL 600 AM CST THURSDAY
    
* AT 1147 PM CST...EMERGENCY MANAGEMENT OFFICIALS REPORTED ONGOING
  FLASH FLOODING FROM THUNDERSTORMS PRODUCING HEAVY RAIN ACROSS THE
  WARNED AREA. THESE THUNDERSTORMS WILL PRODUCE ADDITIONAL RAINFALL
  AMOUNTS OF 2 TO 4 INCHES...ON TOP OF THE NEARLY 15 INCHES OF RAIN
  THE PARISH HAS ALREADY RECEIVED OVER THE PAST 18 TO 24 HOURS.
  FLOODING IS ALREADY WIDESPREAD ACROSS THE PARISH WITH EVACUATIONS
  AND HIGH WATER RESCUES BEING REPORTED ACROSS PORTIONS OF THE
  PARISH. TRAVEL IS NOT RECOMMENDED OVERNIGHT. 

  THIS IS A FLASH FLOOD EMERGENCY FOR OUACHITA PARISH INCLUDING THE
CITY OF MONROE.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  MONROE...CLAIBORNE...WEST MONROE...BROWNSVILLE-BAWCOM...
  BROWNSVILLE-BAWCOMVILLE...SWARTZ...RICHWOOD...STERLINGTON...PINE GROVE...
  MINERAL SPRINGS...LUNA...GUTHRIE...FONDALE...BOSCO...EUREKA...CADERVILLE...
  DESHARD...DREW...FAIRBANKS AND CALHOUN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW! THIS IS AN EXTREMELY DANGEROUS AND LIFE
THREATENING SITUATION. DO NOT ATTEMPT TO TRAVEL UNLESS YOU ARE
FLEEING AN AREA SUBJECT TO FLOODING OR UNDER AN EVACUATION ORDER.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

STAY AWAY OR BE SWEPT AWAY. RIVER BANKS AND CULVERTS CAN BECOME
UNSTABLE AND UNSAFE.

IF YOU ENCOUNTER FLOODED ROADS...TURN AROUND...DON'T DROWN! MOST FLOOD
DEATHS OCCUR IN VEHICLES.

PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.

&&

LAT...LON 3240 9200 3229 9203 3228 9210 3226 9211
      3228 9231 3232 9231 3241 9242 3258 9241
      3259 9223 3261 9222 3269 9209 3272 9207
      3269 9205 3270 9203 3271 9204 3271 9197
      3266 9194 3266 9191 3260 9193 3252 9190

$$

19
712 
WGUS54 KSHV 101200
FFWSHV
LAC073-101800-
/O.EXT.KSHV.FF.W.0029.000000T0000Z-160310T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
600 AM CST THU MAR 10 2016

...FLASH FLOOD EMERGENCY FOR OUACHITA PARISH IN NORTH CENTRAL
LOUISIANA...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  OUACHITA PARISH IN NORTH CENTRAL LOUISIANA...

* UNTIL NOON CST THURSDAY

* AT 549 AM CST...DOPPLER RADAR INDICATED LIGHT RAIN ACROSS THE
  WARNED AREA. LATER THUNDERSTORMS WILL MOVE OVER THE AREA WHERE
  OVER10-15 INCHES OF RAIN HAVE FALLEN. FLASH FLOODING IS ALREADY
  OCCURRING.

  THIS IS A FLASH FLOOD EMERGENCY FOR
  OUACHITA PARISH IN NORTH CENTRAL LOUISIANA...

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  MONROE...CLAIBORNE...WEST MONROE...BROWNSVILLE-BAWCOM...
  BROWNSVILLE-BAWCOMVILLE...SWARTZ...RICHWOOD...STERLINGTON...PINE GROVE...
  MINERAL SPRINGS...LUNA...GUTHRIE...FONDALE...BOSCO...EUREKA...CADERVILLE...
  DESHARD...DREW...FAIRBANKS AND CALHOUN.

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE IN THE
WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW! THIS IS AN EXTREMELY DANGEROUS AND LIFE
THREATENING SITUATION. DO NOT ATTEMPT TO TRAVEL UNLESS YOU ARE
FLEEING AN AREA SUBJECT TO FLOODING OR UNDER AN EVACUATION ORDER.

DO NOT ENTER OR CROSS FLOWING WATER OR WATER OF UNKNOWN DEPTH. 

STAY AWAY OR BE SWEPT AWAY. RIVER BANKS AND CULVERTS CAN BECOME
UNSTABLE AND UNSAFE.

IF YOU ENCOUNTER FLOODED ROADS...TURN AROUND...DON'T DROWN! MOST FLOOD
DEATHS OCCUR IN VEHICLES.

PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.

&&

LAT...LON 3240 9200 3229 9203 3228 9210 3226 9211
      3228 9231 3232 9231 3241 9242 3258 9241
      3259 9223 3261 9222 3269 9209 3272 9207
      3269 9205 3270 9203 3271 9204 3271 9197
      3266 9194 3266 9191 3260 9193 3252 9190

$$

06

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Mar 9, 5:49 PM CST, 12 minutes earlier.

Area forecast discussion, Mar 9, 5:49 PM CST, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
549 PM CST WED MAR 9 2016

.AVIATION...
STARTING TO SEE SOME BREAKS IN THE RAINFALL ACROSS SOME TERMINALS
IN NORTHEAST TEXAS INTO NW LA BUT THESE BREAKS WILL BE TEMPORARY
AS THE CONVECTION IS EXPECTED TO BECOME WIDESPREAD AGAIN
OVERNIGHT. PREVAILED VCSH ACROSS MOST TERMINALS EXCEPT AT THE
ELD/MLU TERMINAL WITH TSRA CURRENTLY ONGOING. PREVAILED EITHER
SHRA OR TSRA LATER THIS EVENING...THROUGH THE OVERNIGHT HOURS AND
THROUGH THE DAY THURSDAY ACROSS ALL TERMINAL LOCATIONS. OBVIOUSLY
VSBYS WILL BE RESTRICTED WITH STRONGER CONVECTION OVERNIGHT AND
THROUGH THE DAY THURSDAY.

13

&&

.PREV DISCUSSION... /ISSUED 402 PM CST WED MAR 9 2016/

DISCUSSION...
MAJOR TO NEAR RECORD FLASH FLOODING IS ONGOING ACROSS MUCH OF THE
AREA ESPECIALLY ALONG AND SOUTH OF INTERSTATE 20 IN EAST TEXAS AND
LOUISIANA. SEVERAL LOCATIONS IN CADDO AND BOSSIER PARISHES HAVE
RECORDED OVER 10 INCHES OF RAINFALL AS OF 8 AM CST THIS MORNING
AND IT HAS CONTINUED TO RAIN ALL DAY TODAY. MULTIPLE FLASH FLOOD
EMERGENCIES ARE IN EFFECT AND A FEW RIVER AND LAKES ARE ALREADY
EXPECTED TO APPROACH OR EXCEED RECORD STAGE LEVELS.
UNFORTUNATELY...MORE HEAVY RAIN IS EXPECTED.

AS OF 2130Z...THE HEAVIEST RAIN IN THE CWA IS GENERALLY EAST OF
A LINE FROM TOLEDO BEND TO EL DORADO ARKANSAS. SOME OF THE HIGHER
RESOLUTION MODELS SUGGEST THIS WILL BE WHERE THE AXIS OF HEAVY
RAIN WILL REMAIN OVER THE NEXT 24 HOURS. HOWEVER...THE HRRR PLACES
THE AXIS ABOUT 50 MILES FARTHER WEST. LOOKING AT RADAR LOOPS OVER
THE LAST SEVERAL HOURS...A LARGE AREA OF HEAVY RAIN IS LOCATED
BETWEEN INTERSTATE 35 AND 45 SOUTH OF DALLAS/FORT WORTH AND MORE
STRONG CONVECTION IS JUST OFFSHORE BETWEEN MATAGORDA BAY AND
GALVESTON ALONG THE TEXAS COAST. ALL OF THIS ACTIVITY IS MOVING
WITH A NOTABLE NORTHWARD COMPONENT. UNLESS THERE IS SOME
CONVECTIVE FORCING ALONG THE COLD FRONT DRAPED ACROSS THE AREA OR
SOME KIND OF MCV DEVELOPMENT WITHIN THESE COMPLEXES...I AM
DOUBTFUL OF THE MORE EASTWARD PLACEMENT OF THE HEAVY RAIN AS
SUPPORTED BY THE ARW AND A FEW OF THE HI-RES WRF MODELS BASED ON
LATEST TRENDS.

THEREFORE...OVER THE NEXT 24 HOURS...I HAVE PLACED THE PRIMARY
AXIS OF HEAVY RAIN...WHICH SHOULD OCCUR FROM 00Z-12Z THURSDAY...
SOUTHEAST OF A LINE FROM LUFKIN TEXAS TO EL DORADO ARKANSAS. A
DISTINCT PLUME OF HIGH PWAT VALUES...WELL OVER 2 INCHES...WILL
REMAIN OVER THE AREA. THUS...AN ADDITIONAL 6 TO 9 INCHES OF RAIN
CAN BE EXPECTED IN THIS AREA...WITH SOME ISOLATED AMOUNTS OF UP TO
10 INCHES POSSIBLE. THIS WOULD RESULT IN SOME LOCATIONS RECEIVING
STORM TOTAL RAINFALL AMOUNTS NEAR OR OVER 2 FEET. THIS WILL ADD TO
AN ALREADY HISTORIC FLASH FLOODING EVENT. WE WILL LIKELY BE
DEALING WITH RIVER AND LAKE FLOODING FOR SOME TIME AFTER THIS.
THE HEAVIEST RAIN SHOULD BEGIN TO MOVE EAST OF THE AREA BY
THURSDAY AFTERNOON...BUT THE RAIN WILL NOT BE OVER.

IF THE HEAVY RAIN THREAT WAS NOT ENOUGH...A THREAT FOR SEVERE
WEATHER STILL EXISTS TONIGHT MAINLY EAST AND SOUTH OF A LINE FROM
JACKSONVILLE AND ATLANTA TEXAS...TO MAGNOLIA ARKANSAS. ISOLATED
TORNADOES AND DAMAGING WINDS WILL BE THE PRIMARY THREATS.

THE CUT OFF UPPER TROUGH WILL CONTINUE TO REMAIN STATIONARY OVER
CENTRAL TEXAS THROUGH SATURDAY. THIS WILL KEEP DRAWING MOISTURE
NORTHWARD AND RESULTING IN SCATTERED SHOWERS AND THUNDERSTORMS. BY
LATE SATURDAY AND INTO SUNDAY...THE TROUGH WILL WEAKEN AND OPEN AS
A KICKER SHORTWAVE TROUGH QUICKLY DIVES SOUTHEAST INTO NORTH TEXAS
AND THEN EJECTS EASTWARD ALONG THE INTERSTATE 20 CORRIDOR. FROM
LATE SATURDAY THROUGH SUNDAY NIGHT...RAINFALL SHOULD GENERALLY BE
CONFINED TO THE NORTHEAST HALF OF THE CWA. RAINFALL AMOUNTS FROM
THIS WEEKEND'S SYSTEM SHOULD ONLY BE AROUND AN INCH AS THE
SHORTWAVE TROUGH...WHILE VIGOROUS...SHOULD BE FAST-MOVING.

SHORTWAVE RIDGING SHOULD BRING AN END TO THE RAIN FOR MONDAY AND
TUESDAY. A LONGWAVE TROUGH WILL MOVE ACROSS THE COUNTRY DURING THE
MIDDLE OF NEXT WEEK WHICH WILL BRING ANOTHER COLD FRONT AND MORE
RAIN CHANCES BACK INTO THE AREA.

/09/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  64  72  63  73 / 100  90  80  70
MLU  66  72  65  74 / 100 100  80  70
DEQ  56  68  59  64 /  90  80  60  70
TXK  59  68  59  67 / 100  80  70  70
ELD  62  70  62  69 / 100 100  70  70
TYR  61  70  60  72 /  80  70  80  70
GGG  60  71  61  71 /  90  70  80  70
LFK  64  75  61  74 / 100  70  80  70

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH THURSDAY AFTERNOON FOR ARZ050-051-
     059>061-070>073.

LA...FLASH FLOOD WATCH THROUGH THURSDAY AFTERNOON FOR LAZ001>006-
     010>014-017>022.

OK...FLASH FLOOD WATCH THROUGH THURSDAY AFTERNOON FOR OKZ077.

TX...FLASH FLOOD WATCH THROUGH THURSDAY AFTERNOON FOR TXZ096-097-
     108>112-124>126-136>138-149>153-165>167.

&&

09/13
Hazardous weather outlook, Mar 9, 12:00 PM CST, 6 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CST WED MAR 9 2016

ARZ061-070>073-LAZ001>006-010>014-017>022-TXZ112-126-136>138-
149>153-165>167-101800-
NEVADA-MILLER-LAFAYETTE-COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-
CLAIBORNE-LINCOLN-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-
SABINE-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-CASS-MARION-
SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-
ANGELINA-SAN AUGUSTINE-
1200 PM CST WED MAR 9 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THE THREAT FOR FLOODING WILL CONTINUE AS WIDESPREAD SHOWERS AND
THUNDERSTORMS DEVELOP ACROSS CENTRAL TEXAS AND MOVE NORTHEAST INTO
THE AREA BRINGING SEVERAL MORE INCHES OF RAIN THIS AFTERNOON AND
TONIGHT. MANY LOCATIONS HAVE ALREADY RECEIVED 3 TO OVER 7 INCHES
OF RAINFALL...WITH A FEW LOCATIONS OVER NORTHERN LOUISIANA HAVING
RECEIVED 10 TO 14 INCHES OF RAINFALL. MODERATE TO MAJOR FLOODING
IS ONGOING AND COULD WORSEN WITH ADDITIONAL HEAVY RAINFALL. IN
ADDITION...SOME THUNDERSTORMS THIS AFTERNOON AND TONIGHT COULD BE
SEVERE. ISOLATED TORNADOES AND DAMAGING WINDS WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

THE THREAT FOR FLASH FLOODING WILL CONTINUE INTO AT LEAST
THURSDAY. ALTHOUGH THE HEAVY RAIN WILL BECOME LESS
WIDESPREAD...SCATTERED THUNDERSTORMS WITH EVEN BRIEF HEAVY RAIN...
MAY BE ENOUGH TO PERPETUATE ONGOING AREAS OF FLOODING. THE UPPER
LOW PRESSURE SYSTEM BRINGING THE SHOWERS AND THUNDERSTORMS TO THE
AREA...WILL FINALLY MOVE TO THE EAST BY LATE IN THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS MAY POSSIBLY BE NEEDED TODAY AND
TONIGHT...MAINLY TO ASSIST MOTORISTS MOTORISTS IN FLOODED
ROADWAYS.

ARZ050-051-059-060-OKZ077-TXZ096-097-108>111-124-125-101800-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-MCCURTAIN-RED RIVER-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-WOOD-UPSHUR-
1200 PM CST WED MAR 9 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THE THREAT FOR FLOODING WILL CONTINUE AS WIDESPREAD SHOWERS AND
THUNDERSTORMS DEVELOP AND BRING SEVERAL MORE INCHES OF RAIN TO
THIS AFTERNOON AND TONIGHT. MANY LOCATIONS HAVE ALREADY RECEIVED 3
TO OVER 7 INCHES OF RAINFALL AND MINOR TO MODERATE FLOODING IS
ONGOING AND MAY WORSEN WITH ADDITIONAL HEAVY RAINFALL. STRONG
GUSTY WINDS MAY ALSO OCCUR IN THE STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

THE THREAT FOR FLASH FLOODING WILL CONTINUE INTO AT LEAST
THURSDAY. ALTHOUGH THE HEAVY RAIN WILL BECOME LESS
WIDESPREAD...SCATTERED THUNDERSTORMS WITH EVEN BRIEF HEAVY RAIN...
MAY BE ENOUGH TO PERPETUATE ONGOING AREAS OF FLOODING. THE UPPER
LOW PRESSURE SYSTEM BRINGING THE SHOWERS AND THUNDERSTORMS TO THE
AREA...WILL FINALLY MOVE TO THE EAST BY LATE IN THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS MAY POSSIBLY BE NEEDED TODAY AND
TONIGHT...MAINLY TO ASSIST MOTORISTS MOTORISTS IN FLOODED
ROADWAYS.

09

In the hours before

Local storm report, Mar 9, 3:55 PM CST, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
355 PM CST WED MAR 09 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     FLASH FLOOD      5 WSW DODSON            32.04N  92.73W
03/09/2016                   WINN               LA   LAW ENFORCEMENT

            HWY 505 CLOSED

&&

EVENT NUMBER SHV1600143

12
Local storm report, Mar 9, 3:58 PM CST, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
358 PM CST WED MAR 09 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0348 PM     FLASH FLOOD      HALL SUMMIT             32.18N  93.30W
03/09/2016                   RED RIVER          LA   LAW ENFORCEMENT

            ROADS CLOSED 514 AT HWY 71... 783... 155... MANY PARISH
            ROADS CLOSED... 788... MANY ROADS IN THE NORTHERN PART
            OF THE PARISH.

&&

EVENT NUMBER SHV1600144

25
Local storm report, Mar 9, 4:00 PM CST, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
400 PM CST WED MAR 09 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     FLASH FLOOD      5 SW WINNFIELD          31.88N  92.70W
03/09/2016                   WINN               LA   LAW ENFORCEMENT

            HWY 1228 AT HURRICANE BRANCH CLOSED DUE TO FLOODING

&&

EVENT NUMBER SHV1600145

12
Local storm report, Mar 9, 4:23 PM CST, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
423 PM CST WED MAR 09 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     FLASH FLOOD      COLFAX                  31.52N  92.71W
03/09/2016                   GRANT              LA   LAW ENFORCEMENT

            ROADS FLOODED BETWEEN COLFAX AND MONTGOMERY... PARISH
            ROADS... S HARGIS... NEW BRIDGE RD... AND VARTIGO RD.

&&

EVENT NUMBER SHV1600146

25
Local storm report, Mar 9, 5:33 PM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
533 PM CST WED MAR 09 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     FLASH FLOOD      2 N LONGVIEW            32.55N  94.76W
03/09/2016                   GREGG              TX   PUBLIC

            9.39 INCH RAIN 36 HOUR TOTAL... FLOODED HOMES AND ROADS
            ON RALPH STREET

&&

EVENT NUMBER SHV1600147

25
Local storm report, Mar 9, 5:39 PM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
539 PM CST WED MAR 09 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     HEAVY RAIN       NATCHITOCHES            31.76N  93.10W
03/09/2016  M3.24 INCH       NATCHITOCHES       LA   CO-OP OBSERVER

            HEAVY RAIN 3-3.24 IN 5 HOURS... STORM TOTAL 8.50 INCHES
            AS OF 402 PM... WIDESPREAD FLOODING THROUGH TOWN

&&

EVENT NUMBER SHV1600148

25

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 9, 6:49 PM CSTRiver Flood WarningSHVBossier5 days
Mar 10, 2:43 AM CSTFlash Flood WarningSHVBienville, Caldwell, Jackson, Lincoln, Natchitoches, Ouachita and 4 more12 hr
Mar 10, 9:08 AM CSTFlash Flood Warning EmergencySHVDe Soto, Grant, Natchitoches, Sabine, Winn12 hr
Mar 10, 9:31 AM CSTFlash Flood WarningSHVDe Soto, Red River6 hr
Mar 10, 9:44 AM CSTFlash Flood Warning EmergencySHVCaldwell, Ouachita3 hr
Mar 10, 11:10 AM CSTRiver Flood WarningSHVGrant, Natchitoches, Winn22 days
Mar 10, 11:48 AM CSTFlash Flood Warning EmergencySHVBienville, Caldwell, Claiborne, Jackson, Lincoln, Ouachita and 2 more6 hr
Mar 10, 1:18 PM CSTFlash Flood Warning EmergencySHVBossier, Caddo, De Soto, Red River, Webster6 hr
Mar 10, 2:33 PM CSTRiver Flood WarningSHVCaldwell, Ouachita, Union57 days
Mar 10, 5:45 PM CSTFlash Flood WarningSHVBienville, Caldwell, Claiborne, Jackson, Lincoln, Ouachita and 1 more3 hr

Nearby

Flash Flood Warnings in Louisiana, 2016Every flash flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.